Skip to Content

Can ezetimibe cause weight gain or loss?

Does ezetimibe cause side effects like muscle aches and pains?

Medically reviewed by Melisa Puckey, BPharm. Last updated on Nov 16, 2020.

Official Answer

by Drugs.com

Can ezetimibe cause weight gain or loss?


Ezetimibe did not cause weight loss or weight gain in Ezetimibe clinical trials.

In a review and analysis of 2722 people on ezetimibe it was reported that the safety of ezetimibe was well documented. Side effects were at a similar rate for patients that took ezetimibe to those patients that took placebo tablets.

Does ezetimibe cause muscle aches and pains?

The review showed that patients on ezetimibe do not have an increased risk of muscle aches and pains. Patients who have had to discontinue a statin medicine due to muscle aches and pain are often prescribed Ezetimibe due to its lower risk of this side effect.

Bottom line:

  • Ezetimibe does not cause weight gain or weight loss
  • Ezetimibe has a well documented safety profile
  • Ezetimibe has low risk for the side effect of muscle ache and pains.
References

Related Medical Questions

Drug Information

Related Support Groups